How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Alicia_MSW Your Own Question

Alicia_MSW
Alicia_MSW, Psychotherapist
Category: Mental Health
Satisfied Customers: 794
Experience:  Specializing in mental health counseling
65143460
Type Your Mental Health Question Here...
Alicia_MSW is online now
A new question is answered every 9 seconds

l seem to like staying up very late and sleep in alot can

Resolved Question:

l seem to like staying up very late and sleep in alot can zoloft cause this l am on one hundred and fifty mgs thank you
Submitted: 4 years ago.
Category: Mental Health
Expert:  Alicia_MSW replied 4 years ago.
Hello,

Thanks for your question, I'm happy to help.

If you haven't always been a "night owl" and the urge to stay up late just started since you've been taking Zoloft, then it can very well be a side effect of the medication. In clinical trials, insomnia occurred in almost 28% of patients taking Zoloft (especially among those who were prescribed Zoloft to alleviate symptoms of OCD), so it's not an incredibly uncommon side effect. And sleeping in is your body's way of recovering and making sure you get enough rest - but this can interfere with your everyday life and affect the way you feel in general. I would suggest that you discuss these symptoms with your doctor to see if another medication might be more suitable. You might also be interested in reading this article if you'd like a bit more information:
http://depression.emedtv.com/zoloft/zoloft-and-insomnia.html

Alicia_MSW and other Mental Health Specialists are ready to help you

Related Mental Health Questions